The Lupus Forum banner

1 - 5 of 5 Posts

·
Registered
Joined
·
142 Posts
Discussion Starter · #1 ·
Hello to all,
I've been in remission for a while (3 years) but unfortunately the malar rash is back after an unsuccessful pregnancy. Besides the rash I have discovered a new bald spot on my scalp with a visible discoid lesion that does not look too inflamed. After a visit to my doc., I'm back on plaquenil (started this week) and in general feel rather lousy, physically exhausted and a bit shocked about the lupus coming back. I know remission is temporary, but it felt so good! I'm just not used to feeling so tired.
Anyway, my quetion is about hair dye. My hair needs colouring again and was wondering whether is was not such a good idea to do it during a flair with alopecia. Could this affect the alopecia further? Anybody had experice with this? Any advise?
Thanks,
Cris
 

·
Registered
Joined
·
142 Posts
Discussion Starter · #3 ·
Well, I haven't had much luck with replies ... haven't seen any warning on my google search so I guess it is probably pretty safe. I'll try it tonight and let you know how I get on.
:) Cris
 

·
Registered
Joined
·
14,661 Posts
All I can tell you is that my lupus dermatologist advised very forcibly against and I don't have any lupus skin on my scalp. The advice used to be always not to because it was thought dyes could trigger flares. Nowadays with the advent of milder types of dye you don't read that so much and plenty of people here do use dyes without any problem, although I doubt if they do with hairloss and a discoid lesion.

I certainly wouldn't dream of it.

Good luck. Perhaps the right phrase is " On your own head be it " !:wink2:

Clare
 

·
Registered
Joined
·
142 Posts
Discussion Starter · #5 ·
Thanks Clare.

That is the kind of information I was after. So your doc. ill advised it. I am not a dermatologist nor have I enough experiece with discoid lesions and hairloss to know what effects it might have, that is precisely the reason why I posted the question!

I do appreciate the information about your dermatologist disencouraging the use of hair dyes. I certainly will not be colouring my hair until I see my doc in February.
Cris
 
1 - 5 of 5 Posts
Top